Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 24, 2021, 4:29 PM CDT for Marathon County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 24, 2021, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
County Marathon County, WI
The radar
The La Crosse radar (KARX), 144 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
976 WWUS83 KGRB 242129 SPSGRB Special Weather Statement National Weather Service Green Bay WI 429 PM CDT Thu Jun 24 2021 WIZ030-242230- Marathon WI- 429 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARATHON COUNTY UNTIL 530 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near Loyal, or 16 miles north of Neillsville, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Spencer around 450 PM CDT. Marshfield around 505 PM CDT. Other locations impacted by this storm include Edgar, Rozellville, Milan, Cherokee, Unity, Stratford, March Rapids, Poniatowski, Rib Falls and Fenwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4500 9031 4502 8987 4469 8986 4468 9032 TIME...MOT...LOC 2128Z 271DEG 20KT 4479 9048 $$ Kurimski
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:51 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 24, 2:51 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 251 PM CDT Thu Jun 24 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 250 PM CDT Thu Jun 24 2021 Scattered showers and thunderstorms will likely continue along an old boundary from Wausau to Door County into the late afternoon hours, while stronger convection gets organized around Eau Claire where low 70s dewpoint, low level convergence, and increasing surface based CAPE are located. Think there will likely be a line of storms from around EAU to RHI to IMT ahead of a weak cold front in the next few hours which will move slowly southeast with time and diminish with the loss of surface heating late this evening. Wet bulb zero heights are not especially conducive for large hail, and shear is not impressive. But there looks to be sufficient instability to get a few strong or severe storms with strong winds and possibly large hail. Precipitable water values are very high, and some slow moving storms could make for a local flooding threat. Lows tonight will be warm due to the cloud cover and a steady breeze. Slightly drier air will arrive Friday, but there could be a few showers south of highway 10 in the afternoon. Highs will be close to normal for this time of the year. .LONG TERM...Friday Night Through Thursday Issued at 250 PM CDT Thu Jun 24 2021 Several chances for showers and storms highlights the long term forecast as the flow over North America becomes highly-amplified into next week. Timing best chances and specific amounts will be a forecast challenge, but in general this pattern should help chopping away at the drought conditions across the area. Temps look to be near or slightly below normal for most of the period. Friday night into Sunday...latest guidance is showing most of Friday night looking dry, but with the boundary lingering in the area and another ripple of shortwave energy possibly crossing the area within the fast west/southwest upper flow, can't rule out a few showers or storms, especially across central and east central WI. Still some healthy PWATs between 1.25-1.75" across the area, so any storm could produce some locally heavy rainfall. A more pronounced wave is still forecast to ride along the front and through the area on Saturday. Exact timing and location is still a little uncertain, but will favor central and east central WI to see the more widespread activity. Severe weather threat looks low in our area due to lack of instability, but with PWATs still over 1.25", heavy rain will be the main threat. Some areas will be fairly saturated by this point, so the flooding risk may begin to increase. The most widespread activity is expected to end/exit the area Saturday evening with only some lingering activity possible overnight. Weak frontal boundary and upper trough to our west will keep rain chances in the forecast on Sunday, but think any activity would be more isolated in nature. The ECMWF, however, continues to try to bring another wave along the front, bringing more widespread precip on Sunday. Something to watch. Rest of the long term...as the upper trough remains nearly stationary just west of the region early in the week, then a closed low will meander over the northern Plains and/or western Great Lakes. Models handle where the low tracks differently, ranging from the Dakotas to Lower Michigan. So exactly how the overall pattern will shape up is far from being properly resolved. This leaves chance PoPs littered throughout the period. Highest chances will be with daytime heating and highest instability, but any of the stronger shortwaves and our proximity to the upper low could keep and shower/storms going into the nighttime hours. && .AVIATION...for 18Z TAF Issuance Issued at 1255 PM CDT Thu Jun 24 2021 ceilings of 2500 to 3500 feet and scattered showers are expected across the area through the late afternoon and early evening hours. Thunderstorms are expected to form between MSP and EAU during the late afternoon and expand northeast ahead of a weak cold front. The activity is forecast to move slowly southeast across the region during the evening hours. Shower and thunderstorm activity should diminish overnight, with low clouds and IFR conditions over much of the area after midnight. Low clouds may be slow to leave Friday morning, but once they do conditions should improve to VFR in most areas by late afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 1 AM CDT Friday for WIZ022-040-050. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......RDM
Hazardous weather outlook, Jun 24, 3:32 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 332 PM CDT Thu Jun 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 332 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a marginal risk of severe storms with damaging winds and large hail through the evening hours. Local flooding is possible as well. Hazardous swimming conditions are likely along Lake Michigan beaches through this evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible mostly south of Highway 10 Friday afternoon and evening. Severe storms are not expected. Periodic chances of thunderstorms can be expected from Saturday into Wednesday. At this time, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed tonight. LMZ521-522-541>543-252045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 332 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected into this evening, mainly on Lake Michigan. Thunderstorms are possible through the evening hours. Some could produce strong winds, hail and lightning. .DAYS TWO THROUGH SEVEN...Friday through Thursday Periodic chances of thunderstorms can be expected Friday afternoon into Saturday. Any thunderstorms would pose a hazard to boaters. RDM/Bersch
In the hours before
Local storm report, Jun 24, 12:06 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1206 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 6 SE FREMONT 44.20N 88.77W
06/24/2021 M1.46 INCH WINNEBAGO WI CO-OP OBSERVER
&&
BERSCHSpecial weather statement, Jun 24, 1:16 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
116 PM CDT Thu Jun 24 2021
WIZ020>022-031-073-074-241915-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Door WI-Menominee WI-
116 PM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from South Branch to 7 miles southeast of Gillett to
6 miles north of Bay Shore Park. Movement was east at 30 mph.
Heavy rain, pea size hail and winds in excess of 30 mph will be
possible with these storms.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Oconto, Gillett, Jacksonport,
Pound, Ephraim, Egg Harbor and South Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm.
&&
LAT...LON 4508 8699 4467 8733 4467 8782 4499 8742
4503 8754 4494 8759 4491 8777 4469 8793
4473 8825 4485 8851 4512 8864 4526 8771
4517 8774 4511 8766 4512 8754 4504 8753
4500 8742 4508 8736 4521 8742 4532 8695
TIME...MOT...LOC 1813Z 264DEG 26KT 4500 8851 4482 8819 4472 8776
BerschSpecial weather statement, Jun 24, 3:11 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
311 PM CDT Thu Jun 24 2021
WIZ022-040-242100-
Kewaunee WI-Door WI-
311 PM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 309 PM CDT, Doppler radar was tracking thunderstorms over
Kewaunee and southern Door counties, moving northeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sturgeon Bay, Algoma, Egg Harbor, Whitefish Bay, Brussels,
Forestville, Clay Banks, Valmy, Gregorville and Rankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4486 8715 4476 8727 4447 8744 4473 8777
4475 8775 4480 8784 4476 8775 4487 8765
4494 8745 4508 8735 4488 8714
TIME...MOT...LOC 2009Z 232DEG 21KT 4469 8758
RDMSpecial weather statement, Jun 24, 3:55 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
355 PM CDT Thu Jun 24 2021
WIZ022-040-242145-
Kewaunee WI-Door WI-
355 PM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Dyckesville, moving east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sturgeon Bay, Algoma, Brussels, Casco, Forestville, Clay Banks,
Lincoln, Gregorville, Rankin and Euren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4477 8726 4459 8738 4455 8769 4472 8776
4489 8716 4486 8715
TIME...MOT...LOC 2054Z 253DEG 23KT 4466 8763
KurimskiSpecial weather statement, Jun 24, 4:29 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 429 PM CDT Thu Jun 24 2021 WIZ030-242230- Marathon WI- 429 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARATHON COUNTY UNTIL 530 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near Loyal, or 16 miles north of Neillsville, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Spencer around 450 PM CDT. Marshfield around 505 PM CDT. Other locations impacted by this storm include Edgar, Rozellville, Milan, Cherokee, Unity, Stratford, March Rapids, Poniatowski, Rib Falls and Fenwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4500 9031 4502 8987 4469 8986 4468 9032 TIME...MOT...LOC 2128Z 271DEG 20KT 4479 9048 Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:24 AM CDT | Special Weather Statement | GRB | Lincoln | 51 min |
| Jun 24, 6:17 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Marathon, Oneida | 58 min |
| Jun 24, 6:56 AM CDT | Special Weather Statement | GRB | Portage | 64 min |
| Jun 24, 7:27 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Outagamie, Portage, Shawano, Waupaca and 1 more | 63 min |
| Jun 24, 7:39 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Portage, Waupaca, Waushara, Winnebago and 1 more | 41 min |
| Jun 24, 8:25 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Waushara, Winnebago | 50 min |
| Jun 24, 1:16 PM CDT | Special Weather Statement | GRB | Door, Oconto | 59 min |
| Jun 24, 3:11 PM CDT | Special Weather Statement | GRB | Kewaunee | 49 min |
| Jun 24, 3:55 PM CDT | Special Weather Statement | GRB | Kewaunee | 50 min |
| Jun 24, 5:20 PM CDT | Special Weather Statement | GRB | Wood | 55 min |
| Jun 24, 5:52 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 38 min |
| Jun 24, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.